Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



On the damping of a satellite motion

Author: J. A. Morrison
Journal: Quart. Appl. Math. 22 (1964), 148-152
MSC: Primary 85.34
DOI: https://doi.org/10.1090/qam/164789
MathSciNet review: 164789
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The motion in a circular orbit of a gravitationally oriented satellite, whose angular motions about the local vertical are damped by a roll-vee, gyrostabilizer system, is considered, wherein the pitch axis of the satellite remains perpendicular to the orbital plane. It is shown that no matter how large the initial local angular velocity of the satellite is, this velocity reaches any given smaller value in a finite time. It is also shown how it is possible to obtain a bound on this damping time.

References [Enhancements On Off] (What's this?)

  • [1] J. A. Lewis and E. E. Zajac, The roll-vee, two-gyro satellite attitude control system, to appear in the Bell System Technical Journal.

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 85.34

Retrieve articles in all journals with MSC: 85.34

Additional Information

DOI: https://doi.org/10.1090/qam/164789
Article copyright: © Copyright 1964 American Mathematical Society

American Mathematical Society